I guess the reason that chemo may have been suggested is that your cancer is grade 3, you are young and current pre menopausal. These were the reasons I was given for undergoing chemo.
Symptoms don't necessarily get worse as the cycles go on. What does happen is you "bounce back" time takes longer. There is a cumulative effect with the drugs. My symptoms did not get worse per say but my white cells did take longer to go back to normal. Believe it or not, 4 cycles do go fast, I though it would last forever, but what the hell, it was just one summer from June to August 2007. I did not put on weight. I lost some weight and then put on a few pounds. Reason being that when I felt unwell I did not eat as much and then totally indulged when I was feeling myself. I also went out to dinner alot with my family and friends during all my treatments. My face did not get puffy, but my skin tone went a paler colour and a bit grey when I look back at the photo's but not that anyone else would really have noticed. I too wore a natural human hair wig and it allowed me to have a "normal" life duirng all my treatment and in some respects gave me confidence. I still felt like the ould me. I would always have been so proud of my hair. I had a gorgeous ginger/strawberry blonde colour, it was my crowning glory. But you know, as worried as I was at loosing my hair, it was not as distressing as I thought it would be as I was so focused on getting well and coming through the other side. You can still dress up during chemo and put on some make up. If you have a wig on, no need to wash and blowdry your hair, it will always look good.
Best of luck
Were you given the choice of tamoxifen or chemo? Since I was in the gray area between just tamo. and chemo - they gave me the choice. I didn't want to look back and think I hadn't done all I could have if it reoccurred. But I am REALLY dreading putting chemicals in my body. Do you know anyone that just did the tamo? Your side effects got worse with each treatment? Is that common? I am going through menopause too - so cold will probably feel good!! Did you gain weight? That's a fear of mine too. I weigh 130 and have really had to watch what I eat the past few years to maintain that. Did your face get puffy looking? Sorry to be so personal - I just don't know what to expect and am scared.
My first session with chem was very uneventful with the exception of rosy cheeks. The ant nausea meds work well. It does get cold in there so bring a blanket and warm socks. I also brought in a book and made my husband sit with me for the first time. I know this is really hard and you must feel scared, but it does get better. My last 2 chemo. session were tough because of side effects. I had flu-like symptoms and burning in my throat. My oncologist said that was normal. The only real bummer is losing my hair. It was long, so I cut it short and then shaved it off. I got a real hair wig and matched it to my own. Can't tell the difference. Good luck and God Bless, write to me as much as you want. Kelly49
Thanks - I have always been "high maintenance" and like to dress up and fix my hair, so the thought of losing my hair scares me. I am a teacher at a middle school so I want to wear a wig just to overt comments. My oncologist says that this mixture will probably cause all my hair to fall out - which I dread. It's silly cause he thinks I will sail through this without anything and I don't get sick at all so I am not dreading anything else really. I was tempted to chose just the hormone therapy but I guess this is a little better. I hate putting chemicals in my body>
I was 39 when diagnoised and my results were the same as yourself. I had 4 cycles of AC chemo with 3 week intervals. Chemo is not pleasant but doable. I lost all my hair the first week of my second cycle. The bit that remained I got shaved off. I did not have the option of a cap etc. I really don't know the success rate of the cap with my type of chemo, you need to ask your Oncology Nurse. It would be wise to be prepared for the cap not to work, otherwise it could be very upsetting.
There are numerous side effects to chemo and how badly it afffects everyone differs greatly. I too was in good health and thank god coped with Chemo reasonably well and lived a kind of normal life. Read up on the type of side effects of your chemo and discuss with the nurse. Only time will tell. However Antiemetic drugs (nausea) are so important. I was put on Emend (MSD product). I took 1 hour before chemo and a tablet for the next 2 days. On the day of chemo I got an injection of Zofran and an injection of Decadron into my veins. Then for the next 3 days I took 4 x Decadron steriod tablets daily. I never got sick or felt very nauseous. What I felt was more like mild morning sickness that I had during pregnancy. I did eat, but little and often and favoured strongly flavoured foods. I used to suck cheese and onion crisps (potato chips) to death and loved my Indian takeaway.
The most upsetting part for me was loosing my hair. I finished my chemo end August 2007 and then had radiation for 6.5 weeks daily and am now on Tamoxifen. I am now happy to say that I have a very decent head of hair, you would never know that I ever had chemo. I am going to get it trimmed on 28th March and styled. I would say the hair has gown 2 inches now.
Best of luck to you.